Alert archive / Montana / High Wind Warnings in 2019
High Wind Warning 4, NWS Great Falls, MT
NWS Great Falls, MT issued this high wind warning at Mar 11, 2019, 3:42 AM MDT. It took effect at Mar 11, 2019, 7:21 AM MDT. It was in force for 20 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 11, 2019, 3:42 AM MDT (09:42 UTC)
- In effect from
- Mar 11, 2019, 7:21 AM MDT
- Expired
- Mar 12, 2019, 3:39 AM MDT
- In force
- 20 hr
- Issued by
- NWS Great Falls, MT
The text
As transmitted.
135 WWUS75 KTFX 110942 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 342 AM MDT Mon Mar 11 2019 MTZ009-010-048-112200- /O.NEW.KTFX.HW.W.0004.190311T1800Z-190312T1200Z/ Northern Rocky Mountain Front-Eastern Glacier- Southern Rocky Mountain Front- Including Logan Pass, Marias Pass, Browning, Heart Butte, Cut Bank, Bynum, Choteau, and Augusta 342 AM MDT Mon Mar 11 2019 ...HIGH WIND WARNING IN EFFECT FROM NOON TODAY TO 6 AM MDT TUESDAY... The National Weather Service in Great Falls has issued a High Wind Warning, which is in effect from noon today to 6 AM MDT Tuesday. * WINDS...Southwest 35 to 45 mph with gusts up to 65 mph. Local gusts up to 75 mph in vulnerable locations along the Rocky Mountain Front. * TIMING...Winds along the Rocky Mountain Front will increase this morning, then will spread out into the Cut Bank Area by noon. Strong winds causing areas of blowing and drifting snow will continue overnight. * IMPACTS...Isolated power outages are possible. Outdoor work and travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph, or gusts of 58 mph or more, can lead to property damage. && $$ http://www.weather.gov/greatfalls
4 follow-up statements
490 WWUS75 KTFX 111321 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 721 AM MDT Mon Mar 11 2019 MTZ009-010-048-120600- /O.EXT.KTFX.HW.W.0004.190311T1321Z-190312T1200Z/ Northern Rocky Mountain Front-Eastern Glacier- Southern Rocky Mountain Front- Including Logan Pass, Marias Pass, Browning, Heart Butte, Cut Bank, Bynum, Choteau, and Augusta 721 AM MDT Mon Mar 11 2019 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 6 AM MDT TUESDAY... * WINDS...Southwest 40 to 50 mph with gusts up to 80 mph. * TIMING...Strong winds along the Rocky Mountain Front will spread out into the Cut Bank Area by noon. Strong winds causing areas of blowing and drifting snow will continue overnight. * IMPACTS...Isolated power outages are possible. Travel will be difficult, especially for high profile vehicles. Drifting snow could cause lane obstructions and icy areas. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph, or gusts of 58 mph or more, can lead to property damage. && $$ http://www.weather.gov/greatfalls
642 WWUS75 KTFX 111931 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 131 PM MDT Mon Mar 11 2019 MTZ009-048-112045- /O.CAN.KTFX.HW.W.0004.000000T0000Z-190312T1200Z/ Northern Rocky Mountain Front-Southern Rocky Mountain Front- 131 PM MDT Mon Mar 11 2019 ...HIGH WIND WARNING IS CANCELLED... The National Weather Service in Great Falls has cancelled the High Wind Warning. The high wind warning of the Northern and Southern Rocky Mountain Front has been replaced with a blizzard warning. $$ MTZ010-120600- /O.CON.KTFX.HW.W.0004.000000T0000Z-190312T1200Z/ Eastern Glacier- Including Cut Bank 131 PM MDT Mon Mar 11 2019 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM MDT TUESDAY... * WINDS...Southwest winds 30 to 40 mph, with gusts up to 70 mph. * TIMING...Periods of strong winds are expected this afternoon and tonight. * IMPACTS...The strong winds could blow down limbs, trees, and power lines. Isolated power outages are possible. Travel will be difficult, especially for high profile vehicles. Expect areas of blowing snow, with near white out conditions at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... Listen to NOAA Weather Radio or your local media for the latest updates on this situation. For specific road and travel conditions in Montana, dial 5 1 1 && $$ http://www.weather.gov/greatfalls
289 WWUS75 KTFX 120155 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 755 PM MDT Mon Mar 11 2019 MTZ010-121200- /O.CON.KTFX.HW.W.0004.000000T0000Z-190312T1200Z/ Eastern Glacier- Including Cut Bank 755 PM MDT Mon Mar 11 2019 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM MDT TUESDAY... * WINDS...Sustained southwest winds 30 to 40 mph, with gusts near 60 mph. * TIMING...Periods of strong winds are expected through tonight. * IMPACTS...Travel will be difficult, especially for high profile vehicles. Areas of blowing snow will also reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Listen to NOAA Weather Radio or your local media for the latest updates on this situation. For specific road and travel conditions in Montana, dial 5 1 1. && $$ http://www.weather.gov/greatfalls
773 WWUS75 KTFX 120939 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 339 AM MDT Tue Mar 12 2019 MTZ010-121045- /O.CAN.KTFX.HW.W.0004.000000T0000Z-190312T1200Z/ Eastern Glacier- 339 AM MDT Tue Mar 12 2019 ...HIGH WIND WARNING IS CANCELLED... The National Weather Service in Great Falls has cancelled the High Wind Warning. Winds in the Cut Bank area have diminished significantly. As a result, the High Wind Warning has been cancelled. $$ http://www.weather.gov/greatfalls
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Mar 10, 11:35 PM MDT, 4 hours 7 minutes earlier.
Area forecast discussion, Mar 10, 11:35 PM MDT, 4 hours 7 minutes before
Area Forecast Discussion National Weather Service Great Falls MT 1135 PM MDT Sun Mar 10 2019 ...Updated Aviation Section. .SYNOPSIS... Skies remain mostly clear over Montana tonight and Monday. Overnight temperatures will fall below zero once again for some of the central and southwest valleys. Increasing southwest winds will create areas of drifting and blowing snow for portions of North- central Montana. Another round of light snow is expected around midweek. && .UPDATE... Main change with this update was to lower low temps for many of the SW valley locations based on our internal 'cold valleys' tool. Otherwise, did make tweaks to RH and Td based on current obs and trends, and did bump up winds a bit on the Rocky Mountain Front through the overnight owing to current conditions being a bit more windy than forecast. -Kredensor && .AVIATION... Updated 1140 PM MST Sun Mar 10 2019 VFR conditions prevail under clear skies at all TAF sites. There remains a potential for some patchy fog developing during the overnight/early morning hours over KBZN, KHLN, and KHVR. Other challenge remains the timing in gusty winds and any visibility reductions associated with blowing snow, mainly for the KGTF and KCTB terminals. -TP && .PREV DISCUSSION... /ISSUED 302 PM MDT Sun Mar 10 2019/ Skies are clear over the region, with dry air and subsidence aloft associated with a departing shortwave trough. Net radiative cooling will once again enable some of the colder southwest valleys to fall below zero. Snowmelt on road surfaces is certain to freeze overnight, so anyone driving should be alert for sections of roadway that suddenly become icy where meltwater has flowed across the road. West winds aloft begin to increase as the upper ridge collapses over the Northern Rockies. Expect increasing winds along the Rocky Mountain Front overnight, possibly gusting to 55 mph at favored locations. Winds then spread onto downslope areas of North-central Montana through the day Monday. Areas of drifting and blowing snow become possible with these increasing winds. However, difficult conditions are not expected to become widespread, as there is uncertainty regarding the character of snow. The snow remains loose under a surface crust. If the crust is weak or broken by locally stronger winds, drifting and blowing snow could develop. Note that drifting snow across the road will create wet areas, that subsequently will freeze and cause icy sections. Once again, be alert for variable conditions. A winter weather advisory for drifting and blowing snow has been posted, but these conditions might not become widespread. PN Winds decline Monday night. On Tuesday, an upper level trough will approach the region, with snow expected to develop over the mountains of the Continental Divide in and around Glacier National Park during the afternoon. Tuesday night through Sunday...The upper level trough and an associated Pacific cold front will move through the forecast area Tuesday night. Widespread snow will develop across much of the forecast area with light to moderate accumulation amounts expected. Residual showers will taper off across the region from northwest to southeast on Wednesday night as a significant storm develops in the northern plains and midwest. As this system spins up, Montana will be left beneath a slightly unsettled northwesterly flow aloft through the end of the week with temperatures remaining below seasonal averages. The strong storm system moving through the eastern portion of the USA will cause flow aloft to become increasingly meridional with a strong upper level ridge expected to develop along the West Coast. Models slowly progress this ridge into the norther Rocky Mountain region over the weekend for dry conditions with temperatures expected to rebound back toward seasonal averages next weekend. mpj && .PRELIMINARY POINT TEMPS/POPS... GTF 9 37 23 38 / 0 0 0 20 CTB 11 36 23 35 / 0 0 0 40 HLN -10 34 10 33 / 0 0 0 20 BZN -13 31 -7 30 / 0 0 0 10 WEY -23 36 -9 33 / 0 0 0 20 DLN -3 29 2 27 / 0 0 0 20 HVR 6 32 18 35 / 0 0 0 10 LWT 4 38 18 40 / 0 0 0 10 && .TFX WATCHES/WARNINGS/ADVISORIES... Winter Weather Advisory from 9 AM to 9 PM MDT Monday Cascade... Eastern Pondera...Eastern Teton...Judith Basin...Southern Rocky Mountain Front. Winter Weather Advisory until midnight MDT Monday night Eastern Glacier...Northern Rocky Mountain Front. && http://www.weather.gov/greatfalls
The office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 11, 1:29 PM MDT | Blizzard Warning | TFX | 19 hr |
Nearby
High Wind Warnings in Montana, 2019Every high wind warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.